Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 405, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 10, 2004, 1:44 AM CDT for Reagan County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2004, 1:44 AM CDT (06:44 UTC)
- Expired
- Oct 10, 2004, 2:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 100644 SVRMAF TXC383-100730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 AM CDT SUN OCT 10 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN REAGAN COUNTY IN WEST TEXAS * UNTIL 230 AM CDT * AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN REAGAN COUNTY...OR 18 MILES SOUTH OF GARDEN CITY...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN REAGAN COUNTY... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3166 10128 3166 10149 3148 10164 3119 10129 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 11:10 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 9, 11:10 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1100 PM CDT SAT OCT 9 2004 .UPDATE... GRIDS HAVE BEEN UPDATED TO ACCOUNT FOR THE LATEST RADAR TRENDS AND RECENT SURFACE OBSERVATIONS. SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...MAINLY OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. DEW POINTS HAVE DROPPED INTO THE MID 40S F FROM THE GUADALUPE MOUNTAINS...SOUTH ACROSS THE DAVIS MOUNTAINS AND MARFA PLATEAU. MOSTLY CLEAR SKIES AND LIGHT WINDS ACROSS THE ABOVE MENTIONED AREAS WILL PROVIDE IDEAL RADIATIONAL COOLING CONDITIONS. OVERNIGHT LOWS HAVE BEEN LOWERED A CATEGORY OR TWO. && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 06
Hazardous weather outlook, Oct 9, 2:00 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT SAT OCT 9 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 200 PM CDT (100 PM MDT) SAT OCT 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING. DANGEROUS LIGHTNING...GUSTY WINDS...BRIEF HEAVY RAINFALL...AND SMALL HAIL CAN BE EXPECTED NEAR THUNDERSTORMS THAT DO DEVELOP. AN ISOLATED OCCURRENCE OF LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS...ESPECIALLY OVER THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS LATE THIS AFTERNOON OR DURING THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SINCE AN ISOLATED STORM COULD PRODUCE SEVERE HAIL LATE THIS AFTERNOON...SPOTTER GROUPS AND EMERGENCY OFFICIALS OVER THE PERMIAN BASIN SHOULD MONITOR THE LATEST WEATHER INFORMATION. OTHERWISE...SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 12:38 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 37 min |
| Oct 10, 1:17 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.